Jump to content
CrazyBoards.org

Sign in to follow this  
vandeeje

Should I go to the ER if my pdoc doesn't call back?

Recommended Posts

Ok so I took my first 75mg dose of venlafaxine yesterday after being on 37.5mg for a week. I took it at 6:30 pm, went to bed at 10:00 pm and woke up at 12:42 am and couldn't go back to sleep. I started to feel a little euphoric but decided to try to get more sleep and laid down for 20 min. Now my aweful depression thoughts are back but I still feel full of energy and a little irritable. My speech and thoughts are goin a mile a min. To put it simply I'm having a mixed episode.

Here's the problem, I called my pdoc's office and he's out of town and the person covering for him is swamped. They said they would try to get back to me later today and suggested I should go back down to the lower dose if I don't hear anything. I can't go back down to that dose, I only have 75mg capsules. Plus I've been through this before and I know I just need a large dose of AP to fix this.

Should I go to the ER if they don't call me back? I don't know how long I can handle this.

Share this post


Link to post
Share on other sites

Hi, Jen, sorry to hear things aren't improving. All I can suggest is to keep phoning the pdoc's office and try and impress on them that you MUST be seen today, that you're really struggling and that you really want help today. Do you have anyone who can keep an eye on you this weekend, make sure you're alright? I'd wait and see what happens with your pdoc's office, but if you get no help there and you feel yourself slipping, seeing someone at the ER may not be the worse idea. What kind of venlafaxine is it you have, btw? Tablets or the little capsules? I hope things get sorted out for you soon.

Edited by ArtlessAesthetic

Share this post


Link to post
Share on other sites

but if you get no help there and you feel yourself slipping, seeing someone at the ER may not be the worse idea. What kind of venlafaxine is it you have, btw? Tablets or the little capsules? I hope things get sorted out for you soon.

I will go to the ER if it becomes necessary. I'm taking capsules.

Share this post


Link to post
Share on other sites

but if you get no help there and you feel yourself slipping, seeing someone at the ER may not be the worse idea. What kind of venlafaxine is it you have, btw? Tablets or the little capsules? I hope things get sorted out for you soon.

I will go to the ER if it becomes necessary. I'm taking capsules.

You can split capsules, but it's a fiddly business. I really hope they get back to you soon.

Share this post


Link to post
Share on other sites

Just got a call back from the pdoc office. They are going to call me in some tablets for the lower dose and have me only take it until I talk to my own pdoc. I hope this works.

Share this post


Link to post
Share on other sites

You can twist the capsule apart and take out whatever amount of the little beads you need, put them back in the capsule and twist back together. It's a pain in the ass but I've had to do it before titrating down.

Share this post


Link to post
Share on other sites

You can twist the capsule apart and take out whatever amount of the little beads you need, put them back in the capsule and twist back together. It's a pain in the ass but I've had to do it before titrating down.

This. Technically you shouldn't, but that's how I gradually dropped my dose to get off Effexor. I hope the lower dose suits you better, Jen, and that you feel a little better soon.

Edited by ArtlessAesthetic

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By braindeadbedhead
      This is a long shot, but I figure I can't be the only one who has ever had this thought. Is there a way to induce a state that includes the productivity/happiness of mania - without all the extra bullshit? 😅
      Mania is better than any drug, the euphoria is incomparable. Every time I skip a few days of sleep, feel an increase in energy, or anything that might be the beginning of an episode, I think - ''Please let this be the onset of the best feeling in the world. I can't do this shit anymore''. I feel so guilty admitting to that, because I know that being manic and being functional are generally not compatible. I also don't ever want to end up in hospital again, because that never fails to be a de-humanizing experience.
      I have not had any symptoms of mania since my last hospital admission, three whole years ago. It was the first and only manic episode that I've ever had, and it lasted for about three months. I feel like I could have avoided hospital completely if I had experienced mania without the accompanying psychosis. If I could just achieve that level of elation without:
      rapid speech word-salad delusional beliefs dangerously impulsive acts (e.g. jumping out of a car on the highway because the sky looked beautiful and I wanted a loser look) I look back on those ugly symptoms and I could never cope with them now. I go to college full-time, I work, and I have so much to lose if I lost the ability to communicate with others and behave safely. On the other hand - my life just feels so damn gray and stagnant; I miss feeling invincible. 
    • By Adolf
      "Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
      Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By Blahblah
      Good God, my habitual oversleeping is worsening.....I literally cannot get up before 11am. I know this is probably due to the fact that yes, I'm depressed and do not have anything of purpose at the moment to wake up for.....PLUS winter weather that's dark as Hell.....PLUS on a stupid stimulant break, until I can get in to see pdoc in 5 days.
      Are there any other tactics you've used?? I'm going to bed same time every night (by 11pm). I sleep really well entire night. WTF.
      I tried a sunlamp thing in the past and it made me headachey & irritable. Even when I go for walks during the day, it doesn't help.
×
×
  • Create New...